MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 AML HIGH OFFSET LG STAT 13.5MM; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 AML HIGH OFFSET LG STAT 13.5MM; AML IMPLANT : HIP FEMORAL STEM
Catalog Number 155403135
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Discomfort (2330); Test Result (2695)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Concomitant medical products: 12/14 articul 40mm m spec+5 hip femoral head; pinnacle mtl ins neut40idx58od hip acetabular liner; unknown hip acetabular cup; aml high offset lg stat 13.5mm hip femoral stem.Initial reporter occupation: non-healthcare professional ¿ attorney.
 
Event or Problem Description
New unity record created in order to update legacy complaint number (b)(4).Litigation papers allege that corrosion and friction wear caused large amounts of toxic cobalt-chromium metal ions and particles to be released into the patient's blood and tissue and bone surrounding the implant.It is further alleged that the patient has experienced severe pain and discomfort and inflammation in his left thigh and hip area, as well as his groin.Patient has experienced episodes of a grinding and popping sensation in his left hip.Doi: (b)(6) 2007; dor: none reported (left hip).Patient is a resident of (b)(6).Update ad 01 may 2018: (b)(4) has been re-opened under (b)(4) due to the receipt of ppf and sticker sheets.There were no new allegations or revisions reported.Added stem due to previously alleged large amounts of toxic cobalt-chromium metal ions.Added patient's dob, age, law firm and lawyer in the associated contact.Updated part and lot numbers of the impacted products.Doi: (b)(6) 2007; dor: none reported (left hip).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AML HIGH OFFSET LG STAT 13.5MM
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8009355
Report Number1818910-2018-73617
Device Sequence Number11107737
Product Code JDI
UDI-Device Identifier10603295058441
UDI-Public10603295058441
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K012364
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number155403135
Device Lot NumberBW5GL1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date10/26/2018
Supplement Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR